Alert archive / Idaho / Wind Advisories in 2018

Wind Advisory 3, NWS Pocatello, ID

January 30, 2018

NWS Pocatello, ID issued this wind advisory at Jan 30, 2018, 3:53 AM MST. It took effect at Jan 30, 2018, 12:00 PM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2018, 3:53 AM MST (10:53 UTC)
In effect from
Jan 30, 2018, 12:00 PM MST
Expired
Jan 30, 2018, 8:00 PM MST
In force
8 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

309 
WWUS75 KPIH 301053
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
353 AM MST Tue Jan 30 2018

IDZ020-310300-
/O.NEW.KPIH.WI.Y.0003.180130T1900Z-180131T0300Z/
Upper Snake River Plain-
Including the cities of Idaho Falls and Rexburg
353 AM MST Tue Jan 30 2018

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING...

The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect from noon today to 8 PM MST this
evening. 

* IMPACTS/TIMING...Difficult driving conditions with gusty cross-
  winds are expected, especially for high profile vehicles. The
  strongest winds are expected between 2 PM and 6 PM MST.

* WINDS...Sustained West Southwest winds of 30 to 35 MPH with 
  gusts around 50 MPH.

* LOCATIONS...Mainly for the Arco Desert extending over INL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
1 follow-up statement
241 
WWUS75 KPIH 310306
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
806 PM MST Tue Jan 30 2018


IDZ020-310415-
/O.EXP.KPIH.WI.Y.0003.000000T0000Z-180131T0300Z/
Upper Snake River Plain-
Including the cities of Idaho Falls and Rexburg
806 PM MST Tue Jan 30 2018

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

Winds have diminished this evening to under advisory speeds.  


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jan 30, 3:30 AM MST, 23 minutes earlier.

Area forecast discussion, Jan 30, 3:30 AM MST, 23 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
330 AM MST Tue Jan 30 2018

.SHORT TERM...Today through Thursday night. A fast moving cold
front/short wave from the Pacific has flattened the ridge axis.
With zonal flow expect mostly mountain precipitation favoring
upslope areas across the Central mountains/Sawtooths as well as
the Eastern highlands where 2 to 4 inches of snow is expected
today mainly above 6000 to 6500 feet. Very little, if any,
precipitation is expected across the Eastern Magic Valley and
Snake river plain. Elevated winds are expected across the area
today, particularly for the Upper Snake river plain where advisory
winds, 30 to 35 mph with gusts of 40 to 50 mph, are expected. A
wind advisory is in effect for the Upper Snake river plain for
this afternoon into early evening. Breezy to moderate winds are
expected elsewhere, particularly for the lower Snake river plain
where near advisory winds of 20 to 25 mph with gusts of 35 to 40
mph are expected. Look for well above normal temperatures today.
Expect record high temperatures for multiple locations today. On
Wednesday and Thursday temperatures will drop some, but look to
remain 5 to 10 degrees above normal. Also, look for continued
breezy winds Wednesday. Furthermore, expect lingering light snow
in northwest flow, mainly impacting the Upper Snake Highlands on
Wednesday and Thursday. TW

.LONG TERM...Friday through next Monday. Northwest flow continues
with moisture and precipitation favoring the Central Mountains and
Eastern Highlands for several days in a row. Temperatures continue
above normal with snow levels running 5500 to 6000 FT during the day
and lowering close to valley floors during the overnight hours. Most
significant feature to watch is potential for a back door front
sliding along the Divide around Sunday. Models mostly favor keeping
this feature east of the Divide. If it gets enough of a nudge from
the low over Hudson Bay, it might extend precipitation into Idaho
more. RS

&&

.AVIATION...Storm system crossing Central Idaho today with largely
orographic oriented precipitation over the mountains. Mostly likely
MVFR ceilings should be at KDIJ with passage of H7 disturbance.
Ample cold air advection over the Central Mountains should support
some 15 to 25 knot winds in the Arco Desert this afternoon, and
marginal wind advisory conditions  at KPIH, KIDA. Southerly winds at
KPIH and KBYI will keep ceilings VFR with little precipitation. RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from noon today to 8 PM MST this evening for
IDZ020.

&&

Nearby

Wind Advisories in Idaho, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.